I was diagnosed with Hashi's 9 years ago after the birth of my second child. The past 2 years have not felt well despite glowing lab work. My endo did not wish to investigate this any further so I went to my GP. I have found out that my ferritin level is at 8, normal range being 10-250. Are the symptoms I'm having ( extreme fatigue, hair loss, long heavy periods and terribly itchy skin and scalp) due to low ferritin or are my meds not working up to par because of it? Thankyou in advance.
It may be iron deficiency - talk to your GP about iron supplements -- ask if you are anemic. If you take iron, do so 4 hours apart from thyroid meds.
Goal TSH is 0.5-2.0. Occasionally, patients benefit from T4/T3 combo treatment (ie, adding cytomel to synthroid) -- would only do this under supervision of an endocrinologist or a practitioner with T3 experience.
I was diagnosed with low ferritin almost 8 weeks ago and I feel totally better now with iron supplements. My hair has completely stopped falling out even though it had gotten much better since going on thyroid replacement from having a thyroidectomy 2 years ago. I was having fatigue, sleep issues and heavy period which actually may be causing the low ferritin issue. Restless leg as well which is being treated with requip. Not sure about the dry skin or irchy scalp.
If the ferrous sulfate gives you trouble try ferrous gluconate. Be sure and take either with vitamin c 1000 mgs per iron dose to keep the pipes moving. I also alternate a magnesium or maganese every day with one dose, b complex also helps with absorbtion.
Its funny what you said about the restless leg syndrome. I noticed it start happening somethimes at nite when I would sit on the couch after a long day. I started taking the iron about a week ago, She gave chromagen forte which has vitamin c and b12 in it as well. I'm happy to hear you are feeling better after only 2 months, hopefully I will too. Did your periods slow down after starting the iron? Went to the ob/gyn and they didn't find anything wrong. Also switched recently from taking synthroid for past 9 years, because I always still had symptoms even with good lab work, to thyrolar which is t3/t4. I have to say I definitely feel more awake.
I take my thyroid med at 6am and then take the iron with lunch around 1 or 2pm. I take the rest of my vitamins after dinner. My doctor said to wait at least 4 hours between thyroid meds and iron. Calcium also effects thyroid med absorption. Just try to take them as far apart as possible. Good luck!
I take my thyroid meds in the middle of the night. I always wake up and think I have programmed myself.
I have only had one period so far and I did not notice any difference but then since my thyroidectomy things have changed and I am only heavy 24-36 hours then done. I have heard they will get better so we will see in a few days. I sure hope so because those 24-36 hours are very difficult.
If your restless leg is keeping you awake ask for the requip. I have not slept in almost 13 years but sleep great now. It may interfear with your breastfeeding so be sure and ask.
Does anyone know if Protonix interferes with absorption of synthroid, will taking an enzyme help with absorption? What kind of enzyme will help? Lady GNC told me all I'd need to do is take an enzyme tablet, therefore Synthroid can be absorbed better. I have an OTC Lactaid one that has magnese & magnesium. Will this help or hinder?
It's me again....I don't want to do ANYTHING to mess up how far I've come with the Synthroid, so please accept my apologies before I ask this question, BUT, can anyone tell me if taking a Lactose Intolerant Enzyme at lunch and dinner (8hrs AFTER I take Synthroid - 4:00am) would interfere in any way with the absorption of the synthroid or the way I feel? I ask this because it seems that when I take my Protonix meds - 12 HOURS after I take Synthroid, after a few days I feel bad again. Almost as if the Synthroid is not working. Can this be true? If anyone can explain to me how all of this absorption stuff works, I would really be greatful.
Let me quickly explain why I have trouble. My thought process is this: If the Synthroid has the long life & stays in my system, what difference does it make when I take calicium, iron, Protonix, etc.? I mean wouldn't it interfere 12 hrs later just as if I took them together? Sorry for being so dumb about this, but thanks in advance for helping.
When you take your Synthroid pill it absorbs into your system. That is what you do not want to mess with, the inital absorbtion of the pill itself. Yes, true it does get into your system but the additional pills you take such as iron and calcium will mess with the absorbtion of the pill itself.
As far as feeling bad after you take the Protonix, are you sure you are not having a side effect from it? Listed side effects... Pantoprazole like other PPIs is well-tolerated. The most common side effects are diarrhea, nausea, vomiting, constipation, rash and headaches. Dizziness, nervousness, abnormal heartbeat, muscle pain, weakness, leg cramps and water retention rarely occur. Is there another pill you could take for your issues?
You need to ask yor pharmacy if it reacts with the Synthroid.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.